About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 836804, 15 pages
http://dx.doi.org/10.1155/2012/836804
Research Article

A Geometric Mean of Parameterized Arithmetic and Harmonic Means of Convex Functions

1Department of Mathematics Education, Chungbuk National University, Cheongju 361-763, Republic of Korea
2Department of Mathematics, Sungkyunkwan University, Suwon 440-746, Republic of Korea

Received 6 November 2012; Accepted 14 December 2012

Academic Editor: Gue Lee

Copyright © 2012 Sangho Kum and Yongdo Lim. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. T. Ando, Topics on Operator Inequalities, Lecture Notes, Hokkaido University, Sapporo, Japan, 1978. View at Zentralblatt MATH · View at MathSciNet
  2. R. A. Hauser and Y. Lim, “Self-scaled barriers for irreducible symmetric cones,” SIAM Journal on Optimization, vol. 12, no. 3, pp. 715–723, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. Yu. E. Nesterov and M. J. Todd, “Self-scaled barriers and interior-point methods for convex programming,” Mathematics of Operations Research, vol. 22, no. 1, pp. 1–42, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. R. Bhatia, “On the exponential metric increasing property,” Linear Algebra and its Applications, vol. 375, pp. 211–220, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. R. Bhatia and J. Holbrook, “Riemannian geometry and matrix geometric means,” Linear Algebra and its Applications, vol. 413, no. 2-3, pp. 594–618, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. M. Moakher, “A differential geometric approach to the geometric mean of symmetric positive-definite matrices,” SIAM Journal on Matrix Analysis and Applications, vol. 26, no. 3, pp. 735–747, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. M. Moakher, “On the averaging of symmetric positive-definite tensors,” Journal of Elasticity, vol. 82, no. 3, pp. 273–296, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. C. J. Hillar and C. R. Johnson, “Symmetric word equations in two positive definite letters,” Proceedings of the American Mathematical Society, vol. 132, no. 4, pp. 945–953, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. C. R. Johnson and C. J. Hillar, “Eigenvalues of words in two positive definite letters,” SIAM Journal on Matrix Analysis and Applications, vol. 23, no. 4, pp. 916–928, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. J. Lawson and Y. Lim, “Solving symmetric matrix word equations via symmetric space machinery,” Linear Algebra and its Applications, vol. 414, no. 2-3, pp. 560–569, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. M. Atteia and M. Raïssouli, “Self dual operators on convex functionals; geometric mean and square root of convex functionals,” Journal of Convex Analysis, vol. 8, no. 1, pp. 223–240, 2001. View at Zentralblatt MATH · View at MathSciNet
  12. J. A. Johnstone, V. R. Koch, and Y. Lucet, “Convexity of the proximal average,” Journal of Optimization Theory and Applications, vol. 148, no. 1, pp. 107–124, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. H. H. Bauschke, R. Goebel, Y. Lucet, and X. Wang, “The proximal average: basic theory,” SIAM Journal on Optimization, vol. 19, no. 2, pp. 766–785, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. S. Kim, J. Lawson, and Y. Lim, “The matrix geometric mean of parameterized, weighted arithmetic and harmonic means,” Linear Algebra and its Applications, vol. 435, no. 9, pp. 2114–2131, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. R. T. Rockafellar, Convex Analysis, Princeton University Press, Princeton, NJ, USA, 1970. View at MathSciNet
  16. R. T. Rockafellar and R. J.-B. Wets, Variational Analysis, vol. 317, Springer, Berlin, Germany, 1998. View at Publisher · View at Google Scholar · View at MathSciNet